Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 24, NWS Pueblo, CO

May 23, 200810 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 23, 2008, 4:24 AM MDT for 10 counties in Colorado. It took effect at May 23, 2008, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 23, 2008, 4:24 AM MDT (10:24 UTC)
In effect from
May 23, 2008, 12:00 PM MDT
Expired
May 23, 2008, 8:54 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:47 PM MDTNON-TSTM WND GST 58La Junta, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 231024
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
424 AM MDT FRI MAY 23 2008

...A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES...STRONG
GUSTY WINDS...AND DRY FUELS IS IN EFFECT FROM 1200 TO 2100
LOCAL TODAY...FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH
INCLUDES THE SOUTHEAST PLAINS...

...A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITIES...STRONG
GUSTY WINDS...AND DRY FUELS IS IN EFFECT FROM 1200 TO 2100
LOCAL ON SATURDAY...FOR FIRE WEATHER ZONES 227 THROUGH 237...
WHICH INCLUDES THE SOUTHEAST PLAINS...

.STRONG AND GUSTY SOUTHERLY WINDS ALONG WITH LOW RELATIVE
HUMIDITIES AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR
ERRATIC FIRE BEHAVIOR TODAY AND SATURDAY OVER THE SOUTHEAST
COLORADO PLAINS.

COZ227>237-240230-
/O.UPG.KPUB.FW.A.0019.080523T1700Z-080524T0300Z/
/O.NEW.KPUB.FW.W.0024.080523T1800Z-080524T0300Z/
/O.NEW.KPUB.FW.A.0020.080524T1800Z-080525T0300Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
424 AM MDT FRI MAY 23 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

THIS WARNING AND WATCH ARE IN EFFECT FOR THE SOUTHEAST COLORADO
PLAINS.

SOUTHERLY WINDS AT 30 TO 45 MPH...WITH HIGHER GUSTS OVER THE FAR
SOUTHEAST PLAINS...WILL DEVELOP THIS AFTERNOON. AT THE SAME TIME
THE RELATIVE HUMIDITIES WILL DROP TO AROUND OR A LITTLE BELOW 15 PERCENT.
THE COMBINATION OF THESE WEATHER CONDITIONS WITH THE DRY FUELS
WILL CREATE FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
2 follow-up statements
000 
WWUS85 KPUB 232115
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT FRI MAY 23 2008

...A RED FLAG WARNING FOR LOW RELATIVE HUMIDITIES...STRONG GUSTY
WINDS...AND DRY FUELS REMAINS IN EFFECT UNTIL 2100 LOCAL
TODAY...FOR FIRE WEATHER ZONES 227 THROUGH 237...WHICH INCLUDES
THE SOUTHEAST PLAINS...

...A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITIES...STRONG
GUSTY WINDS...AND DRY FUELS IS IN EFFECT FROM 1200 TO 2100 LOCAL
ON SATURDAY...FOR FIRE WEATHER ZONES 227 THROUGH 237... WHICH
INCLUDES THE SOUTHEAST PLAINS...

.STRONG AND GUSTY SOUTHERLY WINDS ALONG WITH LOW RELATIVE
HUMIDITIES AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR
ERRATIC FIRE BEHAVIOR THROUGH THIS EVENING...AND AGAIN ON SATURDAY
OVER THE SOUTHEAST COLORADO PLAINS.

COZ227>237-241315-
/O.CON.KPUB.FW.W.0024.000000T0000Z-080524T0300Z/
/O.CON.KPUB.FW.A.0020.080524T1800Z-080525T0300Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
315 PM MDT FRI MAY 23 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

THIS WARNING AND WATCH ARE IN EFFECT FOR THE SOUTHEAST COLORADO
PLAINS.

SOUTHERLY WINDS AT 20 TO 40 MPH...WITH GUSTS TO 50 MPH SOUTHEAST
PLAINS...WILL CONTINUE INTO THE EARLY EVENING WHILE RELATIVE
HUMIDITIES WILL CONTINUE AROUND OR A LITTLE BELOW 15 PERCENT UNTIL
SUNSET. THE COMBINATION OF THESE WEATHER CONDITIONS WITH THE DRY
FUELS WILL CREATE FAVORABLE CONDITIONS FOR ERRATIC FIRE BEHAVIOR.
CONDITIONS WILL IMPROVE AFTER 9 PM MDT THIS EVENING AS HUMIDITY
CLIMBS BACK ABOVE 15 PERCENT.

SIMILAR CONDITIONS ARE FORECAST FOR SATURDAY...THOUGH WIND SPEEDS
MAY BE JUST SLIGHTLY WEAKER THAN TODAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KPUB 240254
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
854 PM MDT FRI MAY 23 2008

...RED FLAG WARNING HAS BEEN CANCELED FOR FIRE WEATHER ZONES 227
THROUGH 237...WHICH INCLUDES THE SOUTHEAST PLAINS...

...A FIRE WEATHER WATCH FOR LOW RELATIVE HUMIDITIES...STRONG
GUSTY WINDS...AND DRY FUELS REMAINS IN EFFECT FROM NOON TO 900 PM ON
SATURDAY...FOR FIRE WEATHER ZONES 227 THROUGH 237... WHICH
INCLUDES THE SOUTHEAST PLAINS...

.STRONG AND GUSTY SOUTHERLY WINDS ALONG WITH LOW RELATIVE
HUMIDITIES AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR
ERRATIC FIRE ON SATURDAY OVER THE SOUTHEAST COLORADO PLAINS.

COZ227>237-241900-
/O.CAN.KPUB.FW.W.0024.000000T0000Z-080524T0300Z/
/O.CON.KPUB.FW.A.0020.080524T1800Z-080525T0300Z/
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
BACA COUNTY-
854 PM MDT FRI MAY 23 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...
...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELED THE RED FLAG
WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON SATURDAY
AFTERNOON THROUGH SATURDAY EVENING. 

THE WATCH IS IN EFFECT FOR THE SOUTHEAST COLORADO PLAINS.

SOUTHERLY WINDS AT 20 TO 40 MPH WILL DEVELOP SATURDAY AFTERNOON
AND CONTINUE THROUGH SATURDAY EVENING WHILE RELATIVE HUMIDITIES
WILL DROP BELOW 15 PERCENT. THE COMBINATION OF THESE WEATHER
CONDITIONS WITH THE DRY FUELS WILL CREATE FAVORABLE CONDITIONS FOR
ERRATIC FIRE BEHAVIOR. CONDITIONS WILL IMPROVE AFTER 9 PM MDT
SATURDAY EVENING AS HUMIDITY CLIMBS BACK ABOVE 15 PERCENT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 23, 4:00 AM MDT, 24 minutes earlier.

Area forecast discussion, May 23, 4:00 AM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
400 AM MDT FRI MAY 23 2008

.SHORT TERM...
(TODAY AND TONIGHT)

CONCERNS INCLUDE SNOW IN THE WRN MTS...FIRE WEATHER AND HIGH WIND
THREAT IN THE EAST.  SHOWERS CONTINUING OVR THE WRN AREAS...AND
MAYBE SOME LIGHT SHOWERS OVR PORTIONS OF THE ERN MTS...AND HAVE
RECENTLY SEEN TSTMS DEVELOP JUST ACRS THE KS BORDER ALONG AN OUTFLOW
BOUNDARY. SOME GOOD LOW LEVEL MSTR IS CURRENTLY BACKING INTO THE FAR
SERN PLAINS WITH DEW POINTS AROUND 60.  THAT UPR LOW WL CONTINUE
SPINNING OVR THE WRN U.S. TODAY AND TONIGHT...ONCE AGAIN GIVING THE
FORECAST AREA STRONG SOUTHERLY FLOW.  THE WINDS WL BEGIN PICKING UP
LATER THIS MORNING AND WL AGAIN BECOME VERY STRONG OVR THE SERN
PLAINS. WITH H7 WINDS OF 40-50 KTS THIS AFTERNOON...WHICH IS A
LITTLE STRONGER THAN YESTERDAY.  WL GO AHEAD AND ISSUE ANOTHER HIGH
WIND WARNING FOR THIS AFTERNOON OVR MUCH OF THE SERN PLAINS. THE DRY
LINE WL PUSH E OF THE AREA TODAY AND IN THE AFTERNOON THE RH VALUES
WL AGAIN DROP TO AROUND OR A LITTLE BELOW 15 PERCENT OVR MUCH OF THE
SERN PLAINS...AND WHEN COMBINED WITH THE STRONG WINDS AND THE DRY
FUELS...THIS WL BE ANOTHER DAY OF CRITICAL FIRE WEATHER
CONDITIONS...SO WL ISSUE A RED FLAG WARNING FOR THE AREA CURRENTLY
COVERED BY THE FIRE WEATHER WATCH.  SNOW WL CONTINUE OVR THE HYR
ELEVATIONS ALONG THE CONTINENTAL DVD...WITH THE HIGHEST
ACCUMULATIONS STILL EXPECTED OVR THE SW MTS...MAINLY THE ERN SAN
JUAN MTS...WL LEAVE THE SNOW ADVISORY IN EFFECT.  IT IS POSSIBLE
THAT IT MAY NEED TO BE EXTENDED BY THE DAY SHIFT...AS THE NAM SHOW
SEVERAL MORE INCHES OF ACCUMULATION TONIGHT...WHILE THE GFS ONLY
SHOWS SOME ADDITIONAL LIGHT AMOUNTS.

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

PERSISTENT AREA OF LOW PRESSURE OVER THE WESTERN UNITED STATES
STARTS TO MOVE WESTWARD...AWAY FROM COLORADO...ON SATURDAY.  THIS
ALLOWS THE ATMOSPHERE OVER SOUTHERN COLORADO TO WARM UP AND DRY OUT
A LITTLE.  THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS
OVER THE MOUNTAINS THIS DAY...BUT MUCH LESS SO THAN ON FRIDAY.
TEMPERATURES SHOULD WARM UP ABOUT 10 DEGREES IN MOST LOCATIONS...SO
SNOW LEVELS SHOULD CLIMB TO THE HIGHEST PEAKS...MAINLY ABOVE 12000
FEET.

THE PLAINS WILL BE WINDY AND DRY AGAIN THIS DAY...SO FIRE WEATHER
CONCERNS WILL AGAIN SURFACE.  STRONG WINDS AND LOW HUMIDITIES MAY ONCE
AGAIN CREATE CRITICAL FIRE WEATHER CONDITIONS ON THE PLAINS.  I
THINK WINDS WILL HIT CRITERIA.  HOWEVER...HUMIDITIES MAY BE A LITTLE
TOO HIGH. SO...FOR NOW...A FIRE WEATHER WATCH WILL GO INTO EFFECT
FOR THIS AREA FROM NOON UNTIL 9 PM MDT SATURDAY.

SUNDAY AND MONDAY...A WARMING AND DRYING TREND IS IN STORE FOR
SOUTHERN COLORADO AS THE OLD UPPER LOW OVER THE WESTERN UNITED
STATES WEAKENS AND WARM HIGH PRESSURE REBUILDS ACROSS THE STATE.
CRITICAL FIRE WEATHER CONDITIONS COULD BE A CONCERN EACH DAY OVER
THE SAN LUIS VALLEY AND PLAINS.  WINDS AND HUMIDITIES LOOK LIKE THEY
COULD HIT THE MARK AGAIN. TEMPERATURES DURING THIS PERIOD SHOULD BE
ABOVE AVERAGE WITH GENERALLY LITTLE OR NO PRECIPITATION.  HOWEVER...
THE DRYLINE WILL HOVER AROUND THE KANSAS BORDER THROUGH THE
PERIOD...POSING THE THREAT OF SEVERE STORMS.

TUESDAY THROUGH THURSDAY...THE PATTERN CHANGES A LITTLE BIT.  A WEAK
COLD FRONT BACKS INTO THE PLAINS...POSSIBLY BRINGING COOLER
TEMPERATURES...HIGHER HUMIDITIES AND...THUS...LOWER FIRE THREAT TO
THE EASTERN PLAINS.  OF COURSE...THE INCREASED MOISTURE COULD ALSO
MEAN A BETTER CHANCE OF THUNDERSTORMS OVER THE EAST.  THIS IS A LONG
WAY OUT AND THINGS COULD CERTAINLY CHANGE.  STAY TUNED.  WALROD

&&

.AVIATION...

STRONG WINDS WL AGAIN BE A PROBLEM ACRS THE AREA TODAY...WITH THE
STRONGEST WINDS OVR THE SERN PLAINS.  ISOLD TSTMS WL BE POSSIBLE
ACRS THE AREA TODAY.  MTS OBSCURATION CAUSED BY CLOUDS AND PCPN
SHOULD BE EXPECTED ALONG THE CONTINENTAL DVD WITH IFR OR MVFR
CONDITIONS.  SHOWERS AND TSTMS MAY ALSO OBSCURE THE ERN MTS TODAY.
THE REST OF THE AREA WL HAVE VFR CONDITIONS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
COZ089-093>099.

RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ227>237.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR COZ227>237.

SNOW ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ068.

&&

28/50
Hazardous weather outlook, May 22, 9:20 PM MDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
920 PM MDT THU MAY 22 2008

COZ058>089-093>099-240330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
920 PM MDT THU MAY 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF SOUTHERN
COLORADO TONIGHT. THE PRIMARY THREATS FROM ANY STORMS THAT OCCUR
WOULD BE LIGHTNING...WIND GUSTS TO 50 MPH...AND POSSIBLY SOME PEA
SIZE HAIL.

SNOW SHOWERS WILL FALL IN THE MOUNTAINS OVERNIGHT...WITH
ACCUMULATING SNOWFALL POSSIBLE ABOVE 10000 FEET. THE SOUTHWEST
MOUNTAINS COULD SEE 4 TO 8 INCHES OF SNOW BY FRIDAY MORNING. THE
CENTRAL MOUNTAINS COULD SEE 2 TO 4 INCHES OF SNOW. THE EASTERN
MOUNTAIN RANGES COULD SEE UP TO 2 INCHES OF SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A VARIETY OF WEATHER HAZARDS WILL AFFECT SOUTHERN COLORADO OVER THE
NEXT FEW DAYS. SNOW SHOWERS WILL CONTINUE IN THE HIGH COUNTRY FRIDAY
AND SATURDAY WITH SEVERAL INCHES OF NEW SNOW POSSIBLE ABOVE 10000
FEET...ESPECIALLY ALONG CONTINENTAL DIVIDE.

HIGH FIRE DANGER WILL RETURN TO THE PLAINS FRIDAY...AND POSSIBLY
SATURDAY AS WELL. STRONG WINDS AND LOW HUMIDITIES WILL ONCE AGAIN
PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

THUNDERSTORMS WILL ALSO BE IN THE FORECAST FOR THE NEXT FEW DAYS.
SOME OF THE STORMS OVER THE PLAINS COULD BE SEVERE...PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS...ESPECIALLY OVER THE FAR
EASTERN PLAINS...WHERE A DRYLINE WILL ACT AS A FOCUS FOR SEVERE
CONVECTION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT ALONG THE CONTINENTAL DIVIDE.

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 4:02 AM MDTHigh Wind WarningPUBBaca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more11 hr
May 23, 4:24 AM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more23 hr

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.